Alert archive / California / Wind Advisories in 2009

Wind Advisory 41, NWS Los Angeles, CA

August 27, 2009

NWS Los Angeles, CA issued this wind advisory at Aug 27, 2009, 10:51 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2009, 10:51 PM PDT (05:51 UTC)
Expired
Aug 28, 2009, 3:00 AM PDT
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 280551
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1051 PM PDT THU AUG 27 2009

...A WIND ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS OF SANTA
BARBARA COUNTY AND THE ADJACENT SOUTH COAST BELOW PASSES AND
CANYONS UNTIL 3 AM PDT...

.GUSTY NORTHERLY WINDS HAVE DEVELOPED ACROSS THE SANTA YNEZ RANGE
AND THESE WINDS HAVE SPREAD INTO THE SOUTH COAST OF SANTA BARBARA
COUNTY BELOW PASSES AND CANYONS. NORTH WINDS OF 20 TO 30 MPH WITH
GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS...
STRONGEST THROUGH AND BELOW PASSES AND CANYONS. WINDS ARE EXPECTED
TO DIMINISH BEFORE DAYBREAK FRIDAY.


CAZ039-052-281000-
/O.NEW.KLOX.WI.Y.0041.090828T0551Z-090828T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1051 PM PDT THU AUG 27 2009

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH 3 AM PDT FRI...THEN WINDS WILL GRADUALLY
DIMINISH. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES
AND CANYONS OF THE SANTA YNEZ RANGE...INCLUDING THE MONTECITO
HILLS AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BRUNO/KAPLAN
1 follow-up statement
000 
WWUS76 KLOX 281006
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
306 AM PDT FRI AUG 28 2009

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

.WINDS HAVE DIMINISHED DOWN TO 15 TO 20 MPH THIS MORNING ACROSS
THE SANTA YNEZ MOUNTAIN RANGE AND BELOW PASSES AND CANYONS OF THE
SANTA BARBARA SOUTH COAST. WINDS WILL LIKELY REDEVELOP ONCE AGAIN
TONIGHT...BUT SHOULD NOT BE AS STRONG.

CAZ039-052-281115-
/O.EXP.KLOX.WI.Y.0041.000000T0000Z-090828T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
306 AM PDT FRI AUG 28 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND ADVISORY IS NO LONGER IN EFFECT FOR THE SANTA BARBARA
MOUNTAINS AND THE SANTA BARBARA SOUTH COST..

$$

BRUNO/CAK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 27, 10:15 PM PDT, 36 minutes earlier.

Area forecast discussion, Aug 27, 10:15 PM PDT, 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1015 PM PDT THU AUG 27 2009

UPDATED AVIATION DISCUSSION

.SYNOPSIS...
HIGH PRESSURE COVERS THE SOUTHWESTERN UNITED STATES AND HOT
TEMPERATURES WILL CONTINUE FOR OUR REGION INTO THE WEEKEND.
TEMPERATURES WILL COOL SOME NEXT WEEK AS THE HIGH PRESSURE WEAKENS
AND THE MARINE INFLUENCE STRENGTHENS.

&&

.SHORT TERM (TONIGHT-SUNDAY)...VERY HOT OVER THE DISTRICT TODAY WITH
MANY LOCATIONS TOPPING THE CENTURY MARK. THE HOTTEST OFFICIAL TEMP
WAS AT WOODLAND HILLS WITH 108 DEGREES. SEVERAL RECORD HIGHS WERE
BROKEN AS WELL INCLUDING LONG BEACH AT 103 DEGREES...AND SAN LUIS
OBISPO CAL POLY AT 102 DEGREES. PLEASE SEE LAXRERLOX FOR DETAILS ON
THE RECORD HIGHS TODAY FOR SOUTHWESTERN CA.

STILL VERY WARM THIS EVENING WITH MANY VALLEY AND FOOTHILL LOCATIONS
STILL IN THE LOW 90S. LATEST ACARS SOUNDING FROM LAX SHOWS A STRONG
MAINLY SURFACE BASED INVERSION WITH A MAX TEMP OF 93 DEGREES BETWEEN
1200 AND 1700 FT. TEMPS IN THE WARMEST FOOTHILL LOCATIONS WILL
LIKELY REMAIN IN THE 80S OVERNIGHT. SKIES OVER THE REGION WILL
REMAIN MOSTLY CLEAR THRU THE NIGHT...EXCEPT FOR SOME HI CLOUDS FROM
THE REMNANTS OF TROPICAL STORM IGNACIO MOVING INTO SLO/SBA COUNTIES
AT TIMES. SOME GUSTY NW TO N WINDS CAN BE EXPECTED TONIGHT ALONG THE
SBA S COAST AND MTNS AND THE L.A./VTU MTNS AROUND THE I-5
CORRIDOR...BUT WINDS SHOULD REMAIN GENERALLY BELOW ADVISORY LEVELS.

AN UPPER LEVEL HIGH IS FORECAST TO EXTEND FROM THE SOUTHERN GREAT
BASIN INTO SRN CA THRU SAT. A WEAK UPPER LEVEL TROUGH WILL THEN MOVE
INTO CENTRAL CA FOR SUN AS THE UPPER HI WEAKENS SOME. DRY AND HOT
CONDITIONS ARE EXPECTED TO PERSIST OVER THE FORECAST AREA THROUGH
THE PERIOD...ALTHO HI TEMPS BY SUN WILL BE DOWN A FEW DEGREES THANKS
TO INCREASED ONSHORE FLOW. IT ALSO LOOKS LIKE SOME MORE RECORD HIGH
TEMPS COULD BE BROKEN ESPECIALLY ON FRI...WITH READINGS INTO THE 102
TO 108 RANGE POSSIBLE OVER THE VALLEYS AND FOOTHILLS. EVEN THE
COASTAL PLAIN WILL CONTINUE WELL ABOVE NORMAL THRU SAT WITH READINGS
INTO THE UPPER 80S AND 90S AWAY FROM THE BEACHES. THE MARINE LAYER
SHOULD START TO DEVELOP AGAIN SAT NIGHT INTO SUN...ESPECIALLY ALONG
THE CENTRAL COAST...WITH SOME NIGHT AND MORNING LOW CLOUDS AND FOG.
OTHERWISE SKIES WILL CONTINUE MOSTLY CLEAR FOR THE MOST PART THRU
THE WEEKEND.

...FROM PREVIOUS DISCUSSION...

.LONG TERM (MON-THU)...MON CONTINUES THE COOLING TREND AS THICKS
FALL AND ONSHORE GRADS STRENGTHEN. EXPECTING A VLY PUSH OF THE
MARINE LAYER STRATUS...AND MAX AND MIN TEMPS WILL RETURN BACK TO
MORE SEASONABLE LEVELS. THIS IS ALL ENHANCED BY A WEAK LOW PRESSURE
AREA OFF THE NRN CA COAST THAT PUSHES OUR BATTERED RIDGE TO THE
SOUTHEAST. AS THE RIDGE MOVE TO THE EAST...SOUTHERLY FLOW ALOFT WILL
RETURN TO THE AREA...WHICH COULD PULL UP SOME MOISTURE. MODELS SHOW
A DEEP CLOSED LOW PARKING ITSELF OFF THE PAC NW ON WED...WHICH COULD
ACTUALLY HELP A RE-ESTABLISHED A RIDGE TO THE EAST THAT PUSHES
CLOSER TO SOCAL. BUMPED UP TEMPS WITH THIS IDEA...AS WELL AS AN
APPARENT OFFSHORE TREND. OF COURSE...MUCH CAN CHANGE UNTIL THEN.

&&

.AVIATION...29/0515Z...HI CONFIDENCE IN THE TAFS. SOME LOW LEVEL
WIND SHEAR CONDITIONS ARE POSSIBLE FOR A WHILE TONIGHT AT KSBA DUE
TO NORTH CANYON WINDS IN THE VICINITY. SOME SMOKE FROM THE FIRE NEAR
PALOS VERDES COULD BRIEFLY REDUCE VISIBILITIES NEAR KLGB AND POSSIBLY
KLAX OVERNIGHT AND FRI MORNING.

FOR KLAX...HI CONFIDENCE IN THE CURRENT TAF. THERE IS A 20 PERCENT
CHANCE THAT SMOKE FROM THE FIRE NEAR PALOS VERDES COULD REDUCE VSBYS
INTO THE MVFR RANGE OVERNIGHT/FRI MORNING.

FOR KBUR...HI CONFIDENCE IN THE CURRENT TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...SIRARD/KITTELL
AVIATION...DB
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 27, 6:00 AM PDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU AUG 27 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-281300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU AUG 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

IT WILL BE HOT ACROSS INLAND AREAS TODAY...WITH HIGHS REACHING OR
EXCEEDING 100 DEGREES IN THE VALLEYS...AT LOWER ELEVATIONS IN THE
MOUNTAINS...AND IN THE ANTELOPE VALLEY. TEMPERATURES MAY APPROACH
100 DEGREES ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN AS WELL.

THE COMBINATION OF HEAT AND VERY LOW HUMIDITIES WILL CREATE A
POTENTIAL FOR EXPLOSIVE FIRE GROWTH TODAY AND TONIGHT...PRIMARILY
FOR THE MOUNTAINS AND ADJACENT FOOTHILLS...WHERE RED FLAG WARNINGS
ARE IN EFFECT.

THERE WILL BE A HIGH POTENTIAL FOR DANGEROUS RIP CURRENTS
ON AREA BEACHES TODAY.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

IT WILL BE HOT ACROSS INLAND AREAS AGAIN FRIDAY...WITH HIGHS
REACHING OR EXCEEDING 100 DEGREES IN THE VALLEYS...AT LOWER
ELEVATIONS IN THE MOUNTAINS...AND IN THE ANTELOPE VALLEY.
TEMPERATURES MAY AGAIN APPROACH 100 DEGREES ACROSS INTERIOR
SECTIONS OF THE COASTAL PLAIN AS WELL.

IT STILL WILL BE HOT ON SATURDAY...ALTHOUGH TEMPERATURES WILL BE
LIKELY BE DOWN A FEW DEGREES...THEN MORE SIGNIFICANT COOLING IS
EXPECTED ON SUNDAY.

THE COMBINATION OF HEAT AND VERY LOW HUMIDITIES WILL CREATE A
POTENTIAL FOR EXPLOSIVE FIRE GROWTH...PRIMARILY FOR THE MOUNTAINS
AND ADJACENT FOOTHILLS WHERE RED FLAG WARNINGS WILL CONTINUE THROUGH
AT LEAST FRIDAY EVENING.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:53 AM PDTGale WatchLOX6 hr
Aug 28, 9:11 AM PDTGale WarningLOX5 hr
Aug 28, 9:11 AM PDTSmall Craft AdvisoryLOX12 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.